MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55118
Medical Device Problem Codes Cut In Material (2454); Device Handling Problem (3265)
Health Effect - Clinical Codes Therapeutic Response, Decreased (2271); Radiation Exposure, Unintended (3164)
Date of Event 10/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned with the serial # cut off therefore the manufacture date and expiration date could not be identified.The investigation of the returned device on (b)(6) 2017 confirmed a nick in the outer coolant wall.The leak test for the manifold luer, coolant luer and drug leur confirmed no leaks observed.The leak test for the iddc tubing confirmed a leak due to a nick in the outer coolant wall at 29.5 cm (measuring from the distal end of the strain relief).It is likely that the complainant nicked the device with a scalpel or scissors.It should be noted that the cut was only observed in the coolant wall and not through the drug lumen.Based on the investigation, if the user followed the instructions for use, the drug would have been delivered successfully through the drug lumen.If the user delivered the drug through the coolant lumen, this would explain why the patient did not receive the treatment as reported.The ifu warns the user that if an iddc or msd becomes kinked or otherwise damaged during use, discontinue use and replace.Review of the device history record indicated that the device was manufactured according to specification and met all acceptance criteria prior to release.The required medical intervention including additional exposure to x-ray and a new catheter placement was due to user error and not a result of a device malfunction.
 
Event or Problem Description
It was reported on (b)(6) 2017 that two catheters (12 cm left and 18 cm right) were placed on (b)(6) 2017 for a bilateral pe case.It was reported that on the morning of (b)(6) 2017, the physician discovered that the right side catheter was leaking and it prevented the patient from receiving treatment in the right pulmonary artery.The patient was brought back to the lab and the physician took a repeat angiogram of the right pulmonary artery and noted that it was still full of thrombus.The physician does not believe that the patient received any tpa in the right pulmonary artery.It was reported that the patient is stable and has tolerated the treatment to this point.The plan is to go another 12 hours on the right side, or treat symptomatically depending upon the patient's response.The catheter was returned for evaluation.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key6994345
Report Number3001627457-2017-00031
Device Sequence Number11014392
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number500-55118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2017
Initial Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;